Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Lubbock, TX

February 1, 201614 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 1, 2016, 5:07 AM CST for 14 counties in Texas. It took effect at Feb 1, 2016, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 1, 2016, 5:07 AM CST (11:07 UTC)
In effect from
Feb 1, 2016, 12:00 PM CST
Expired
Feb 1, 2016, 6:21 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 76 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 5:16 PM CSTNON-TSTM WND GST 641 Nw Lake Alan Henry, TXRECORDED BY THE WEST TEXAS MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS84 KLUB 011107
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
507 AM CST MON FEB 1 2016

TXZ035>038-041>044-011915-
/O.UPG.KLUB.FW.A.0003.160201T1800Z-160202T0200Z/
/O.NEW.KLUB.FW.W.0003.160201T1800Z-160202T0200Z/
LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL-
507 AM CST MON FEB 1 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS FOR 20
FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT
OR LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SHIFTING TO THE SOUTHWEST AND INCREASING TO 25 TO 45 MPH
  WITH GUSTS OF 45 TO 60 MPH.

* HUMIDITY...14 TO 18 PERCENT.

* FUELS...VERY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$

TXZ025-026-030>032-040-011915-
/O.NEW.KLUB.FW.W.0003.160201T1800Z-160202T0200Z/
HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-TERRY-
507 AM CST MON FEB 1 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR THE SOUTHEAST PANANDLE AND THE ROLLING PLAINS FOR 20
FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT
OR LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING. 

* WIND...WINDS SHIFTING TO THE SOUTHWEST THIS AFTERNOON AND
  INCREASING TO 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* HUMIDITY...DROPPING TO NEAR 15 PERCENT.

* FUELS...EXTREMELY DRY. 

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$
2 follow-up statements
016 
WWUS84 KLUB 012100
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CST MON FEB 1 2016

TXZ025-026-030>032-035>038-040>044-020200-
/O.CON.KLUB.FW.W.0003.000000T0000Z-160202T0200Z/
HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-
TERRY-LYNN-GARZA-KENT-STONEWALL-
300 PM CST MON FEB 1 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
EAST OF A LINE FROM BROWNFIELD TO SILVERTON FOR 20 FOOT WINDS OF
20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A
HIGH FIRE DANGER...

* WIND...WINDS SHIFTING TO THE SOUTHWEST THIS AFTERNOON FOLLOWED
  BY A SECONDARY SHIFT TO WESTERLY. WINDS WILL INCREASE TO 25 TO
  40 MPH WITH THE ARRIVAL OF SOUTHWESTERLY WINDS.  

* HUMIDITY...DROPPING TO NEAR 15 PERCENT WITH SOUTHWESTERLY WINDS.
  WHEN WINDS BECOME WESTERLY...HUMIDITY VALUES WILL RAPIDLY
  MOISTEN TO NEAR 50 PERCENT.

* FUELS...EXTREMELY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$
132 
WWUS84 KLUB 020021
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CST MON FEB 1 2016

TXZ025-026-030>032-035>038-040>044-020130-
/O.CAN.KLUB.FW.W.0003.000000T0000Z-160202T0200Z/
HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-
TERRY-LYNN-GARZA-KENT-STONEWALL-
621 PM CST MON FEB 1 2016

...RED FLAG WARNING IS CANCELLED FOR 20 FOOT WINDS OF 20 MPH OR
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

THE PACIFIC COLD FRONT MOVING THROUGH ROLLING PLAINS IS BRINGING
GUSTY WESTERLY WINDS IN ITS WAKE. HOWEVER...COOLER TEMPERATURES
AND HUMIDITIES ABOVE 15 PERCENT WILL PRECLUDE ADDITIONAL CRITICAL
FIRE WEATHER THIS EVENING. THUS...THE RED FLAG WARNING HAS BEEN
CANCELED. REGARDLESS...ANY FIRES THAT DEVELOP WITH HAVE THE
POTENTIAL TO SPREAD RAPIDLY GIVEN THE MAGNITUDE OF THE WINDS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 4:58 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 1, 4:58 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
458 AM CST MON FEB 1 2016

.SHORT TERM...
STRONG UPPER LOW ROTATING THROUGH THE SOUTHERN ROCKIES WILL EJECT
INTO THE PLAINS STATES TO OUR NORTH THIS EVENING.AS IT DOES...WE
WILL HAVE A VERY TIGHT PRESSURE OVER THE REGION. THE 700MB
GRADIENT IS IN A RANGE SUPPORTIVE OF 35-40 MPH SUSTAINED SURFACE
WINDS WITH GUSTS ON THE ORDER OF 55-60 MPH. AS SUCH WE ARE
UPGRADING THE HIGH WIND WATCH TO A WARNING WHICH WILL RUN FROM
NOON TILL 6 PM. WE ALSO CONTINUE TO MENTION A SLIGHT CHANCE OF
SHOWERS IN THE EXTREME SOUTHERN PANHANDLE...BUT ANY PRECIPITATION
WILL PROBABLY BE MOSTLY IN THE FORM OF VIRGA AND THAT COULD
EXTEND SOUTHWARD ACROSS THE ENTIRE AREA.

ALTHOUGH WE HAVE A HIGH WIND WARNING IN EFFECT...WE WILL START OFF
THE DAY WITH RELATIVELY MILD SOUTHEAST TO SOUTH WINDS.   THE WINDS
ARE EXPECTED TO SHIFT TO THE SOUTHWEST AND INCREASE SHARPLY AS A
PACIFIC FRONT MOVES ACROSS THE REGION.  THE HIGH WINDS ARE EXPECTED
TO ENTER THE WESTERN SOUTH PLAINS AROUND NOON AND THEN SPREAD
RAPIDLY EASTWARD.  THE HIGH WINDS SHOULD APPROACH A LUBBOCK TO
PLAINVIEW LINE BETWEEN 1 AND 2 PM AND CONTINUING EAST. WIND SPEEDS
OFF THE CAPROCK SHOULD BE BELOW HIGH WIND CRITERIA.

.LONG TERM...
COOLER AND BREEZY CONDITIONS BEHIND THE DEPARTING WIND STORM ON
TUESDAY LOOK ON TRACK. DRY LOWER LEVELS BUT AN APPROACHING
DISTURBANCE WILL INTERACT WITH THE SLOPED FRONT OVER EASTERN NEW
MEXICO INTO OUR WESTERN ZONES EARLY WEDNESDAY TO DEVELOP LIFT IN
THE 700 MB AREA...STILL CAPABLE OF LIGHT SNOW SHOWERS SUPPOSING
LIFT PERSISTS LONG ENOUGH TO SATURATE LOWER LEVELS AT LEAST
SOMEWHAT. EITHER WAY...ONLY TRACE AMOUNTS ARE EXPECTED AT BEST.
LATER WEDNESDAY SHOULD REMAIN CHILLY WITH LIGHT WINDS WHILE MODEST
WARMING IS EXPECTED THURSDAY PERHAPS INTO FRIDAY.

SOLUTIONS ARE MORE WOUND-UP WITH THE NEXT BALL OF ENERGY EXPECTED
TO DIVE SOUTHEAST TOWARDS THE SOUTHERN ROCKIES AND HIGH PLAINS ON
FRIDAY. AIRMASS SHOULD BE QUITE DRY IN LOWER LEVELS GOING IN. BUT
ASSUMING AGAIN THAT AT LEAST MODERATELY STRONG DEEP LIFT OCCURS AS
CURRENTLY INDICATED THURSDAY NIGHT INTO FRIDAY...WE CAN ACCEPT A
MINIMAL MENTION OF LIGHT RAIN OR SNOW SHOWERS FRIDAY AS SPAT OUT
BY OUR BLENDED SOLUTIONS. CURRENT RUNS NOW SHOW POTENTIAL FOR
MODEST WARMING BY SUNDAY IN ADVANCE OF ANOTHER CARVING-TYPE UPPER
TROUGH AND COOLING EARLY OF THE NEXT WEEK. SO...AN ACTIVE PATTERN
IS EXPECTED THROUGH THE WEEK ALTHOUGH LACKING MOISTURE AND THUS
POTENTIAL FOR MORE NOTABLE WEATHER. RMCQUEEN

&&

.FIRE WEATHER...
HIGH WINDS AND LOW HUMIDITIES ARE SUPPORTIVE OF A RED FLAG
WARNING FOR THE SOUTHERN AND EASTERN HALF OF THE AREA. BECAUSE OF
THE STRENGTH OF THE WINDS...ANY FIRES THAT DO BREAK OUT WILL HAVE
THE POTENTIAL TO SPREAD EXPLOSIVELY. SINCE WINDS ARE EXPECTED TO
REMAIN HIGH THROUGH EARLY EVENING WITH HUMIDITIES ALSO SLOW TO
RECOVER...WE WILL LET THE RED FLAG WARNING CONTINUE UNTIL MID
EVENING.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
TXZ025-026-030>032-035>038-040>044.

HIGH WIND WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ021>024-027>030-033>036-039>041.

&&

04/05
Hazardous weather outlook, Jan 31, 6:01 PM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
601 PM CST SUN JAN 31 2016

TXZ021>044-020015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
601 PM CST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...A POWERFUL STORM SYSTEM WILL MOVE OVER THE TEXAS
PANHANDLE AND SUBJECT AREAS ON THE CAPROCK TO A POTENTIAL HIGH
WIND EVENT WITH SUSTAINED WESTERLY WINDS AROUND 40 MPH. BLOWING
DUST IS ALSO LIKELY ON MONDAY ALONG WITH THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHERN AREAS. A HIGH WIND
WATCH IS IN EFFECT MONDAY FOR AREAS ON THE CAPROCK...WHILE A FIRE
WEATHER WATCH EXTENDS FROM THE SOUTHERN SOUTH PLAINS THROUGH THE
SOUTHERN ROLLING PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:08 AM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more10 hr
Feb 1, 2:56 PM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more3 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.